Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 98, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Oct 14, 2019, 11:22 AM CDT for Tyler County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 14, 2019, 11:22 AM CDT (16:22 UTC)
- Expired
- Oct 14, 2019, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Tyler County, TX
The radar
The Ft Polk radar (KPOE), 135 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 11:30 AM CDT | FLASH FLOOD | Chester, TX | TYLER COUNTY SHERIFF DISPATCH REPORTING SOME WATER OVER THE ROADWAYS ON FM 1745 AND HWY 287 NEAR CHESTER. |
| Oct 14, 12:00 PM CDT | HEAVY RAIN 4.47 | 1 Ese Colmesneil, TX | 4.47 INCHES OF RAIN MEASURED THUS FAR AT A PERSONAL WEATHER STATION AT LAKE TEJAS ESTATES. |
| Oct 14, 1:00 PM CDT | FLASH FLOOD | W Colmesneil, TX | REPORTED 5.28IN OF RAIN FELL THROUGH 1PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
728
WGUS54 KLCH 141622
FFWLCH
TXC457-141915-
/O.NEW.KLCH.FF.W.0098.191014T1622Z-191014T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1122 AM CDT Mon Oct 14 2019
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Tyler County in southeastern Texas...
* Until 215 PM CDT.
* At 1121 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Three to four inches of rain
have fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Colmesneil, Chester and Rockland.
Additional rainfall amounts of two to four inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3102 9464 3103 9444 3100 9445 3103 9441
3104 9435 3102 9433 3103 9429 3098 9424
3097 9425 3096 9423 3094 9423 3093 9420
3091 9421 3089 9420 3088 9421 3082 9462
3099 9466 3101 9466
$$
JonesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 14, 10:10 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Oct 14, 10:10 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1010 AM CDT Mon Oct 14 2019 .DISCUSSION... Wx map shows warm front roughly along the coast/coastal parishes & counties of Southern Louisiana and Southeast Texas. Showers and thunderstorms are becoming more distinct south of the front across the coastal waters, with some weak rotation noted. Although not in a risk for severe thunderstorms, will not rule out one of these storms at least meeting special marine criteria this morning. Further inland, radar showing the large isentropic lift or "frontal over-running" area of showers across Central Louisiana & Inland Southeast Texas. For the forecast, updated the chances of precipitation this morning and afternoon, mainly for areal coverage and location. Hard to pinpoint which areas will receive the heaviest rainfall ahead and just behind a lifting warm front. However, the warm front will continue to lift northward this afternoon and evening, gradually shifting the focus of heavy rainfall further northward into Central and North Louisiana, as well as Northeast Texas later this evening. Remainder of the forcast on track. DML && .PREV DISCUSSION... /issued 723 AM CDT Mon Oct 14 2019/ DISCUSSION... For the 10/14/19 1200 UTC TAF package. AVIATION... VFR is generally prevailing at the terminals this morning, with radar depicting stratiform rains mainly along/north of HWY 190 and isolated/scattered convective cells lifting north toward coastal SE TX/SW LA. Used a blend of current radar/Ob trends and latest guidance to compose the forecast at each terminal, with at best middle of the road confidence. VFR is expected to prevail at the I-10 terminals away from convection, with a TEMPO carried at each that represents the best consensus for when direct impacts are most likely to occur. Greater risk for longer duration rains and MVFR CIGS is present at KAEX. Lead into this with a mid to late morning TEMPO, then prevailing through the afternoon and into early evening. Rains lift out to the NE by mid evening or so, but CIGS progged to remain and eventually lower into IFR during the overnight period. Lower CIGs and/or VSBYs are possible at the I-10 terminals as well tonight, and nudged the forecast in that direction without explicitly lowering the flight category. 13 PREV DISCUSSION... /issued 508 AM CDT Mon Oct 14 2019/ SYNOPSIS... Latest UA analysis and WV imagery shows considerable moisture streaming over the region from an area of lower pres near Baja CA. At the sfc, a nearly stationary frontal boundary extends acrs the NW Gulf from near Galveston southeastward approximately 80-100 NM south of the SW LA coast. Temperatures acrs the area are about 10 to 15 degrees warmer than this time last night, but still relatively cooler than temperatures south of the front. The combination of the moist zonal flow aloft and isentropic lift north of the front is resulting in widespread mid and high clouds acrs the region, as well as some patchy light-modt rain per KLCH 88D. Further offshore, closer to the front, isolated showers/tstms are developing and expected to increase in coverage through the morning. 24 DISCUSSION... The offshore boundary will lift north today as a warm front. Deeper moisture south and southwest of the area is already spreading over the region, with LAPS Precip Water analysis showing values abv 2 inches. An increase in showers and tstms can be expected through the day, and some of this activity will be capable of producing heavy rainfall as abv normal PW values continue to overspread the region. Temperatures will be warmer as well, with highs into the middle 70s north to lower 80s south. Overnight lows tonight will be much warmer as the Gulf airmass continues to envelope the area, with temperatures not expected to fall beyond the middle 60s acrs cntl LA, while lower to middle 70s are expected along and south of I-10. Tonight into Tuesday, the main axis of moisture and focus for precipitation will be shifted northward. While the best potential is expected to be north of the CWA, kept at least chc to likely PoPs in place during the day Tuesday as weak disturbances translate east within zonal flow aloft. By late Tuesday, a northern stream trough will dig over the north cntl CONUS, helping to push a cold front southward into the region. This front will move through the area Tuesday night into early Wednesday. A band of showers/tstms will develop along and ahead of the front late Tuesday, and continue through early Wednesday with some lingering showers possible in the wake of the front Wednesday morning. Drier air will filter southward in the wake of the front, along with cooler temperatures. Dry and cool conditions will persist Thursday and Friday, with return flow developing by the weekend as sfc high pres slides east. Rain chcs will increase Saturday and Sunday as deeper moisture spreads back north over the region ahead of the next cold front which should move through early next week. 24 MARINE... Lt to modt onshore flow will develop through the morning as a warm front lifts northward out of the Gulf. The front will also bring an increasing chc of showers and tstms through the day. Onshore flow and elevated precipitation chances will continue until passage of a cold front early Wednesday. Modt offshore flow will develop in the wake of the front, possibly requiring exercise caution flags late Wednesday into Wednesday night. Offshore flow will diminish Thursday, with winds veering around to the southeast by the weekend. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 74 65 83 62 / 70 40 80 80 LCH 83 73 87 70 / 70 20 50 80 LFT 83 71 88 70 / 70 20 60 80 BPT 82 74 86 71 / 60 20 50 80 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...08
Hazardous weather outlook, Oct 14, 5:32 AM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 532 AM CDT Mon Oct 14 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 151045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 532 AM CDT Mon Oct 14 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Showers and thunderstorms will develop and increase in coverage through the day. Some storms will be capable of producing heavy rainfall at times, and a marginal risk for excessive rainfall exists across much of southwest and central Louisiana and southeast Texas. Rainfall amounts will average around an inch, with locally higher amounts possible. Additional hazards with any thunderstorms include occasional cloud to ground lightning and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous showers and thunderstorms can be expected Tuesday into Tuesday night as a cold front moves into the region. Storms will be capable of producing heavy rainfall, along with gusty winds and occasional cloud to ground lightning. Portions of the area north of the I-10 corridor are in a marginal risk for excessive rainfall, with rainfall rates of 1 to 2 inches per hour possible. A few light showers will linger Wednesday morning, with dry weather expected Thursday and Friday. Rain chances will increase again Saturday and continue through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. GMZ430-432-435-450-452-455-470-472-475-151045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 532 AM CDT Mon Oct 14 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms can be expected this morning, with convection decreasing in coverage through the afternoon as a warm front moves inland across southwest Louisiana and southeast Texas. Thunderstorms will be capable of producing heavy rainfall, along with gusty winds and occasional cloud to water lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms will increase Tuesday night into Wednesday morning as a cold front moves through the area. Thunderstorms will be capable of producing heavy rainfall, along with gusty winds and occasional cloud to water lightning. Offshore flow will strengthen in the wake of the front, with exercise caution or marginal advisory conditions expected late Wednesday and Wednesday night. A chance of showers or isolated thunderstorms will continue over the coastal waters through late in the week and into the weekend. The risk of severe weather is low at this time, but a few storms could produce occasional cloud to water lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 10:56 AM CDT | Areal Flood Advisory | LCH | Tyler | 2 hr |
| Oct 14, 4:49 PM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 116 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.